MAUDE Adverse Event Report: STRYKER SPINE-FRANCE XIA TITANIUM 4.5 POLYAXIAL SCREW DIAM 6.5 X 45; PEDICLE SCREW SPINAL SYSTEM

STRYKER SPINE-FRANCE XIA TITANIUM 4.5 POLYAXIAL SCREW DIAM 6.5 X 45; PEDICLE SCREW SPINAL SYSTEM
Catalog Number 48146545
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/20/2017
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that; surgeon was threading a distraction screw post into the head of the screw in order to utilize distraction retractor and the head of the screw disengaged from the threading.
 
Additional Manufacturer Narrative
Visual inspection; device history review; complaint history review; risk assessment.Visual inspection showed the device was returned in two pieces.The tulip head was disengaged from the main screw body.No relevant manufacturing issues were identified as all units met specifications.The plausible root cause of the reported event cannot be identified conclusively.
 
Event or Problem Description

Brand Name
XIA TITANIUM 4.5 POLYAXIAL SCREW DIAM 6.5 X 45
Common Device Name
PEDICLE SCREW SPINAL SYSTEM
Manufacturer (Section D)
STRYKER SPINE-FRANCE
zone industrielle de marticot
cestas 33610
FR  33610
MDR Report Key6419379
Report Number0009617544-2017-00101
Device Sequence Number550419
Product Code NKB
UDI-Device Identifier04546540450272
UDI-Public(01)04546540450272
Combination Product (Y/N)N
Initial Reporter StateCT
Initial Reporter CountryUS
PMA/510(K) Number
K121342
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/24/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Catalogue Number48146545
Device Lot Number166330
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/07/2017
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 02/20/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date03/20/2017
Supplement Report FDA Received Date05/24/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1